Alert archive / Florida / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 109, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 25, 2023, 12:02 AM EDT for Miami-Dade County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2023, 12:02 AM EDT (04:02 UTC)
- Expired
- Sep 25, 2023, 12:18 AM EDT
- In force
- 16 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 9 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 7:18 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Sep 24, 7:18 PM EDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Miami FL 718 PM EDT Sun Sep 24 2023 ...New AVIATION... .SHORT TERM... (Rest of today through Monday) Issued at 1211 PM EDT Sun Sep 24 2023 The overland coverage of showers and storms will increase over the next few hours as instability increases over SFL and a low- amplitude mid-lvl disturbance pivots northward. The convective parameter space still does not look particularly impressive this afternoon, although it is slightly improved from yesterday given the stronger deep- layer southerly flow, and steeper mid-lvl lapse rates. Consequently although a few stronger cores will be possible, particularly over the interior, don't see much of an organized severe threat. Locally heavy rainfall will be possible with storms, however, a fairly consistent south to north storm motion should keep the hydro threat limited. Activity will wane this evening with redevelopment expected over the waters overnight, although the SErly flow will likely resulting in some of this overnight/AM activity brushing the east coast. Monday will see deep-layer southeasterly flow become more established as SFL becomes positioned between high pressure over the western Atlantic and a weak low over the Southern GOM. This regime will enable deeper moisture to filter in with PWATs likely approaching 2-2.5 inches by Monday afternoon. Although synoptic forcing will be neutral to slightly negative (mid-lvl heights will be rising as the western Atlantic ridge noses westward) there should be enough moisture/instability to support another day of scattered to numerous convection with the storm focus likely shifting north and west with time. The best chances for any stronger storms would likely be over northern/western portions of the area as the later initiation in these areas will allow for greater destabilization. The airmass will warm a degree or two as the ridge builds in, so highs will likely return to the 90s areawide on Monday, with heat indices likely maxing out around 105 degrees. && .LONG TERM... (Monday night through next Saturday) Issued at 333 PM EDT Sun Sep 24 2023 The upcoming week will feel a lot like typical summer-time wet season across South Florida, with scattered to widespread showers and thunderstorms each afternoon and evening. The synoptic driver for this wet pattern will be a potent mid-level ridge over the Carribean, and troughing over the Gulf of Mexico and mainland US. This south-southwest flow in the mid to upper levels will continuously stream in a moist airmass, with PWAT values in the 2- 2.3" range each day. The driver of the day-to-day convective pattern will be mesoscale diurnal processes, as the best ascent and vertical motion will be along sea-breeze and outflow boundaries. While parameters don't necessarily point to strong convection, given the ample CAPE in play each afternoon, gusty winds and frequent lightning will remain possible with the most robust thunderstorm activity. The deep tropical moisture will also continue to lead to efficient rainfall rates which could result in localized flooding. High temperatures will remain in the upper 80s to low 90s across the region with overnight temperatures remaining in the 70s across most of the area. && .AVIATION... (00Z TAFS) Issued at 712 PM EDT Sun Sep 24 2023 Showers have tapered off for the most part, but expecting a few to continue overnight near or off the coast of APF due to the nearby disturbance. Showers are expected to re-develop earlier for the east coast late tonight into the early morning hours and then increasing in the afternoon although showers/storms will trend westward with time. Winds will be predominantly easterly. && .MARINE... Issued at 1211 PM EDT Sun Sep 24 2023 Seas will continue to subside through the early part of the week, with wave heights generally 2 feet or less by Monday afternoon. Generally light to moderate E-SErly winds will prevail through the early to mid week period as high pressure is positioned north of the area. Scattered to numerous showers and thunderstorms will be possible through the weekend, and may result brief periods of locally hazardous conditions. && .BEACHES... Issued at 1211 PM EDT Sun Sep 24 2023 A high risk of rip currents will continue for the Palm Beach County beaches through at least Monday with a moderate risk for the Broward County and Miami- Dade County beaches. An elevated risk of rip currents is likely to persist for the Atlantic beaches through the first part of the work week as onshore (easterly) flow persists. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 79 89 / 40 70 60 70 West Kendall 76 92 78 90 / 40 70 50 70 Opa-Locka 77 91 79 90 / 30 70 50 70 Homestead 78 90 79 89 / 50 70 60 70 Fort Lauderdale 78 90 78 88 / 30 70 60 70 N Ft Lauderdale 78 90 79 89 / 30 70 50 70 Pembroke Pines 77 91 79 89 / 30 70 50 70 West Palm Beach 76 90 77 89 / 20 70 50 70 Boca Raton 78 91 78 90 / 30 70 50 70 Naples 77 93 78 91 / 50 70 50 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Monday evening for FLZ168. AM...None. GM...None. && SHORT TERM...Carr LONG TERM....Culver AVIATION...Redman
Hazardous weather outlook, Sep 24, 8:15 PM EDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 815 PM EDT Sun Sep 24 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 260015- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 815 PM EDT Sun Sep 24 2023 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Tonight. Thunderstorms: A few thunderstorms could develop overnight. Storms may contain gusty winds, heavy rain, and frequent lightning. A few instances of street flooding is possible if heavy rainfall persists over urban areas. Rip Currents: A high risk for rip currents will persist across the Palm Beach beaches. A moderate risk of rip currents will be possible across Broward and Miami Dade County beaches. Waterspouts: A few waterspouts are possible over the local waters. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to numerous showers and thunderstorms will be possible each afternoon and evening into the middle portion of the upcoming work week. An elevated risk of rip currents will likely persist along the east coast of South Florida over the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 24, 11:26 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Miami FL
1126 PM EDT Sun Sep 24 2023
FLZ073-075-173-174-250400-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
1126 PM EDT Sun Sep 24 2023
...A strong thunderstorm will impact portions of central Mainland
Monroe and southern Miami-Dade Counties through MIDNIGHT EDT...
At 1126 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Royal Palm Ranger, or 9 miles southwest of
Homestead General Airport, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Homestead, Homestead General Airport, The Redland, Florida City,
Royal Palm Ranger, Pa-Hay-
Okee Overlook, Leisure City, and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2522 8070 2546 8088 2565 8064 2548 8042
TIME...MOT...LOC 0326Z 218DEG 18KT 2543 8067
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
FisherThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 8:50 PM EDT | Special Marine Warning | MFL | 40 min | |
| Sep 24, 9:30 PM EDT | Special Marine Warning | MFL | 45 min | |
| Sep 24, 11:26 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Sep 24, 11:40 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 35 min |
| Sep 25, 12:20 AM EDT | Special Weather Statement | MFL | Broward | 25 min |
| Sep 25, 12:38 AM EDT | Special Weather Statement | MFL | Broward | 37 min |
| Sep 25, 12:39 AM EDT | Special Marine Warning | MFL | 51 min | |
| Sep 25, 12:43 AM EDT | Special Marine Warning | MFL | 62 min | |
| Sep 25, 1:13 AM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Sep 25, 1:15 AM EDT | Special Marine Warning | MFL | 45 min | |
| Sep 25, 1:59 AM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Sep 25, 2:01 AM EDT | Special Marine Warning | MFL | 44 min | |
| Sep 25, 2:12 PM EDT | Special Weather Statement | MFL | Collier | 33 min |
| Sep 25, 2:17 PM EDT | Special Weather Statement | MFL | Hendry | 28 min |
| Sep 25, 2:27 PM EDT | Special Marine Warning | MFL | 63 min | |
| Sep 25, 2:45 PM EDT | Special Weather Statement | MFL | Hendry | 45 min |
| Sep 25, 2:47 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
| Sep 25, 3:06 PM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Sep 25, 3:13 PM EDT | Severe Thunderstorm Warning | MFL | Hendry | 32 min |
| Sep 25, 3:41 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 64 min |
| Sep 25, 3:41 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 64 min |
| Sep 25, 3:57 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| Sep 25, 4:24 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Sep 25, 4:29 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Sep 25, 4:33 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Sep 25, 4:35 PM EDT | Special Weather Statement | MFL | Miami-Dade | 55 min |
| Sep 25, 4:40 PM EDT | Special Marine Warning | MFL | 35 min | |
| Sep 25, 4:48 PM EDT | Special Weather Statement | MFL | Broward | 57 min |
| Sep 25, 5:06 PM EDT | Special Weather Statement | MFL | Palm Beach | 54 min |
| Sep 25, 5:09 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 32 min |
| Sep 25, 5:24 PM EDT | Special Marine Warning | MFL | 36 min | |
| Sep 25, 5:37 PM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Sep 25, 5:41 PM EDT | Flash Flood Warning | MFL | Palm Beach | 3 hr |
| Sep 25, 5:57 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Sep 25, 6:23 PM EDT | Special Marine Warning | MFL | 37 min | |
| Sep 25, 6:42 PM EDT | Special Marine Warning | MFL | 48 min | |
| Sep 25, 7:09 PM EDT | Special Marine Warning | MFL | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.